Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 48, NWS San Angelo, TX

June 14, 1997Callahan County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 14, 1997, 10:26 PM CDT for Callahan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1997, 10:26 PM CDT (03:26 UTC)
Expired
Jun 15, 1997, 12:55 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Callahan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1997-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1997-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4114 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 150326
FFWSJT
TXC059-150555-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1026 PM CDT SAT JUN 14 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1255 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN NORTHWESTERN TEXAS

   ...CALLAHAN COUNTY
 
AT 1016 DOPPLER RADAR INDICATED UP TO 2 INCHES HAS FALLEN OVER MOST
OF CALLAHAN COUNTY. AN ADDITIONAL QUARTER TO HALF AN INCH IS
EXPECTED TO FALL OVER THIS AREA THROUGH 1 AM. WITH SATURATED
GROUNDS...LOCALIZED FLOODING WILL BE LIKELY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
 
15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:57 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 14, 8:57 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 PM CDT SAT JUN 14 1997

UNTIL 500MB LOW TO WEST OF US MOVES ELSEWHERE WE WILL HAVE A SERIES O

In the hours before

Special weather statement, Jun 14, 10:10 PM CDT, 16 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140-
154-155-168>170-150445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT SAT JUN 14 1997

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE HEARTLAND...THE
NORTHWEST HILL COUNTRY AND EASTERN PARTS OF THE BIG COUNTRY UNTIL 4
AM CDT...
...A FLASH FLOOD WARNING FOR STERLING COUNTY REMAINS IN EFFECT UNTIL
1145 PM CDT...
...A FLASH FLOOD WARNING CONTINUES FOR COKE AND NORTHERN TOM GREEN
COUNTIES UNTIL 1225 AM CDT...
...A FLASH FLOOD WARNING FOR NOLAN COUNTY REMAINS IN EFFECT UNTIL
150 AM CDT...

THE SEVERE THUNDERSTORM WATCH FOR MUCH OF WEST CENTRAL TEXAS HAS
BEEN CANCELLED. THE SEVERE WEATHER HAS MOVED EAST. HOWEVER SHOWERS
AND THUNDERSTORMS WILL CONTINUE OVER WEST CENTRAL TEXAS AND SOME OF
THESE STORMS WILL HAVE VERY HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 4 AM CDT FOR
CONCHO...BROWN...CALLAHAN...COLEMAN...MCCULLOCH...SAN SABA...
SHACKELFORD...KIMBLE...MASON...AND MENARD.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:02 PM CDTSevere Thunderstorm WarningSJTCoke, Tom Green63 min
Jun 14, 7:14 PM CDTSevere Thunderstorm WarningSJTFisher76 min
Jun 14, 7:18 PM CDTTornado WarningSJTFisher77 min
Jun 14, 7:50 PM CDTFlash Flood WarningSJTSterling4 hr
Jun 14, 7:54 PM CDTTornado WarningSJTCoke, Tom Green61 min
Jun 14, 7:58 PM CDTSevere Thunderstorm WarningSJTCoke62 min
Jun 14, 8:06 PM CDTTornado WarningSJTJones64 min
Jun 14, 8:16 PM CDTTornado WarningSJTNolan64 min
Jun 14, 8:22 PM CDTFlash Flood WarningSJTCoke, Tom Green4 hr
Jun 14, 8:45 PM CDTTornado WarningSJTTaylor75 min
Jun 14, 8:47 PM CDTTornado WarningSJTJones63 min
Jun 14, 9:04 PM CDTTornado WarningSJTShackelford66 min
Jun 14, 9:08 PM CDTTornado WarningSJTRunnels47 min
Jun 14, 9:30 PM CDTSevere Thunderstorm WarningSJTMenard65 min
Jun 14, 9:48 PM CDTFlash Flood WarningSJTNolan4 hr
Jun 14, 10:37 PM CDTTornado WarningSJTBrown63 min

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.